Accutane: I hate to love it

I have been on Accutane (pharmaceutical name; isotretinoin) for four months now. For many years I suffered from fairly severe nodular acne on my face, shoulders, and back. As I’ve gotten older the acne has obviously reduced, especially around the time I turned nineteen. However, I still would occasionally have severe breakouts on my face and was constantly plagued by painful and deep acne on my shoulders and back. My acne is often an indicator of my mood and stress level, as I see certain amounts of breakouts coinciding with these factors. When I am eating extremely healthy and excessing, I also see a difference. My skin is sensitive, and a simple touch to the face could result in a pimple the next day. After trying every known acne solution/treatment known to man, I finally made the decision to go on Isotrentinoin. A decision that I had deliberated  on in the past, but always veered away from it. Tyrone had taken Isotrentinoin as a teenager, and because of his treatment with it, he had developed many side effects in regards to his stomach and esophagus. Isotrentinoin is known to have many major side effects and many people experience severe stomach problems during usage and after. Among other side effects, Isotrentinoin can cause(Source): 

  • depressed mood, trouble concentrating, sleep problems, crying spells, aggression or agitation, changes in behavior, hallucinations, thoughts of suicide or hurting yourself;
  • sudden numbness or weakness, especially on one side of the body;
  • blurred vision, sudden and severe headache or pain behind your eyes, sometimes with vomiting;
  • hearing problems, hearing loss, or ringing in your ears;
  • seizure (convulsions);
  • severe pain in your upper stomach spreading to your back, nausea and vomiting, fast heart rate;
  • loss of appetite, dark urine, clay-colored stools, jaundice (yellowing of the skin or eyes);
  • severe diarrhea, rectal bleeding, black, bloody, or tarry stools;
  • fever, chills, body aches, flu symptoms, purple spots under your skin, easy bruising or bleeding;
  • severe blistering, peeling, and red skin rash; or
  • joint stiffness, bone pain or fracture.

Obviously I had to truly want to get rid of my acne to go on this, and I DID. I really did. 

 

So four months ago I began my isotrentinoin treatment…and honestly it hasn’t been as bad as I was expecting. The first month did see a dip in my mood, but that could have actually been the results of my breakup and not the drug at all. The biggest side effect that I have experienced is the constant chapped lips. I have to carry a bottle of aquaphor around with me constantly. I wake up in the morning feeling like a dried up prune, but it seems to be paying off. My skin is begging to show signs of massive change. I have no facial acne or black heads to speak of….they are just gone….and the pores on my face have almost disappeared. My shoulders are starting to heal up now as well(Shoulders and Back take longer in the treatment). I have two more months of Isotrentinoin, and so far it has been a great decision and I couldn’t be happier with the results. Below are some pictures showing my skin at various stages of my life and during my treatment. 

 

 

20140521-152818-55698040.jpg

20140521-152818-55698350.jpg

20140521-152818-55698193.jpg

20140521-152818-55698519.jpg

20140521-152911-55751890.jpg

20140521-152911-55751716.jpg

<a href="https://

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s